Page 1 of 2 12 LastLast
Results 1 to 10 of 17

Thread: cold turkey, started yesterday

  1. #1

    cold turkey, started yesterday

    stopped all my narcotics and valium yesterday, going cold turkey. My back and lower half of m body can't hurt any worse, and I want to see if there is any difference at all.

    I did forget how much it helps my shoulder, rebuilt 2x after Nam, but I've always been able to manage that.

    puking, shaking, chills, migraine, feel like shit, last time lasted three days and then got better 1 down 2 to go. I'd rather this route than the two-three week taper which to me just prolongs the misery.

    been taking so many different things I don't know which is which and if they do anything at all. the docs just keep adding things figuring maybe this or that will help. my stomach is shredded by all the stuff.

    I will take my baclofen if I get a really bad spastic episode. Know I shouldn't stop it but i get the spaz every 10-15 days for 10-15 days so with luck I'll be on the off cycle.

    Still looking at the pain pump and another surgical consult as they think I blew another level or two that need work before the pump, but want to be clear headed and sharp to discuss the diagnosis and options, think all the tests are done now.

    Also going back to my Sifu (master) for mind control refreshers.

    I want my life back and have madea committment to try to take control as it has slowly taken control of me.

    bill

  2. #2
    Good luck man!!!!!!!!!!! I came off the fentanyl patch this yr. I'm here to give you any kind of support I can!!!!!!!

  3. #3
    Jesus Christ, valium wd's are frequently lethal. Watch yoself, you got nothing to prove, man. Everything doesn't have to be done the hard way! Good luck.

  4. #4
    Senior Member fishin'guy's Avatar
    Join Date
    Jun 2008
    Location
    Seattle area Wash state
    Posts
    2,382
    Good luck man, I was on 100mg morphine sulfate 4X a day, actually have been on it numerous times, but my doc says I'm a non-addictive personaliy, so i busted off it on my own, he asked me many times how much you taken? and I'd be off it.(Surgery cured what ailed me). Good luck, making one's mind up is 3/4 the battle, you'll do it, you can!, just remember what the outcome will be, a cleaner safer you.

  5. #5
    I'm not an expert on drug withdrawal but I can tell you this. Be very careful on withdrawing from the baclofen. Depending on how much you take, It can give you seizure like symptoms and really send you over the edge if you come off of it to quickly. It really will do a number on your blood pressure. It's no fun going through. I wish you the best of luck.

  6. #6
    I really, really agree with Bethany on this one...watch the blood pressure...

  7. #7

    I'm a jackass and update

    Just back from the pain doc and he told me I was a jackass! he said cold on narcs fine if you want to get over them fast but the valium and baclofen will (could ) kill you.

    so much for my lame brained idea.

    He actually had the results of all the CT scans and round of 3 epidurals 2 of which did nothing one of which reduce the pain for 12 hours or so.

    The teamhave determined that the initial traumatic injury at L4-5, repaired and found to extend to L-3 repaired, actually extended up to L1 accounting for so much weirdness and the horrific pain.

    that's the good news. bad news is he said i'll have the worst week I can recall as they've fount the injured spot and now have irritated the shit out of it so can quiitting the narcs for a bit.

    likely that I'll need 2 more levels worked on but they're sending me to a specialist in NYC for an independent review and corroboration including any possible options besides laminectomy, foraminectomy, decompression and fusing 2 more vertebrae.

    seems that they never got the full med report on the injuries and damage in Nam.

    I'm hoping to see an end to this nightmare.

    Pain so bad I can barely see, have tunnel vision.

    thanks for all the support.

    maybe I can get some of myself back after all!!!

    kindly,

    b

  8. #8
    Be real careful and listen to your doctor. I went through a sudden detox of Dilaudid when the baclofen pump got infected after a bit got replaced a couple of years ago. I hallucinated like crazy and couldn't leave the hospital because my spasms were so bad, any touch would make me bounce around like crazy. I don't even remember the first week of being in their and getting get the Dilaudid put back in when I got the pump finally put back in. Narcotics are not the best thing for neuropathic pain and usually only lasts for a little while before you have to turn them up or take more. I've been there and tried everything and have learned just to live with it most days but there is that occasional day when it's really bad and I don't want to do anything. It's horrible. These days I just take a few Percocet a day for back pain and hip pain and that makes a big difference.
    C-5/6, 7-9-2000
    Scottsdale, AZ

    Make the best out of today because yesterday is gone and tomorrow may never come. Nobody knows that better than those of us that have almost died from spinal cord injury.

  9. #9
    Senior Member BeeBee's Avatar
    Join Date
    Dec 2004
    Location
    Washington, D.C.
    Posts
    991
    DON'T STOP THE VALIUM COLD TURKEY! Listen to your doctor and taper it down. It can cause seizures and dilerium - some of it frightening and dangerous. And there's no reason to quit the pain meds like that either, unless you can't get them any more. Taper them down and make it successful. Don't make yourself hurt more than you need to, you'll be more likely to keep off them if your body and brain aren't screaming for them.
    I know this, my son (not on purpose) quit in May, last doses Wednesday night (valium) and in the hospital Saturday morning after a grand mal and halucinations. BAD BAD BAD scene, including demons, forgetting he couldn't walk, punching his dad in the face. Police restrained him. BAD BAD BAD. Just don't do it.
    He went back on both meds (including oxycotin 80mg/2ce/day) and tapered down, the neurologist helped him with the Valium (and put him on an anticonvulsive), he did the oxy himself.
    BeeBee

  10. #10
    Praying for you, Bill...

    Didn't know you were in Nam till now...thanks for your service to our country.

    ---------------------------------------------------------------------------------------------

    Having tunnel vision isn't all a bad thing, if you have something nice to look at at the end of the tunnel...

    Sorry, I HAD to say that...

    Teena

Similar Threads

  1. Replies: 15
    Last Post: 01-20-2013, 10:31 PM
  2. Stopping Lyrica cold turkey
    By HeathQuad in forum Pain
    Replies: 23
    Last Post: 01-06-2008, 10:17 AM
  3. Replies: 0
    Last Post: 05-09-2002, 12:43 AM
  4. FDA Panel Turns Down Drug for Common Cold
    By antiquity in forum Care
    Replies: 0
    Last Post: 03-19-2002, 04:54 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •